Author Topic: Drug question  (Read 2184 times)

Fiz

  • Charter Member
  • Hero Member
  • *****
  • Posts: 4001
Drug question
« on: December 08, 2013, 05:18:52 PM »
I normally take zopiclone 7.5mg and temazepam 10mg 3 times weekly to sleep. I haven't slept for 2 nights and was planning to take them tonight and was really looking forward to that. But I'd run out of my tramadol's so at 1pm took one of dd's and hers are 100mg slow release. Do you think it will be ok to take my sleeping meds at 8pm as normal or should I not mix them with the slow release tramadol? I wish I hadn't taken the tramadol as it hasn't helped with the pain at all, all it has left me with is awful dizziness and a swimming head. Really want to sleep tonight though.  >confused<

Mabelcat

  • Charter Member
  • Hero Member
  • *****
  • Posts: 1602
Re: Drug question
« Reply #1 on: December 08, 2013, 07:39:56 PM »
Obviously I am not a medic and cannot give medical advice but would suggest this.  The slow release tramadol is designed to release over 12 hours so I wonder if you could postpone going to bed until it has run out?

At risk of labouring the point the dizziness may be due to taking tramadol when you haven't eaten.

Fiz

  • Charter Member
  • Hero Member
  • *****
  • Posts: 4001
Re: Drug question
« Reply #2 on: December 08, 2013, 08:52:46 PM »
Thank you. I researched widely and the concensus was the effects of the sleeping meds would be increased by the tramadol so I have just taken the 10mg of temazepam and won't take the zopiclone. I hope this will be enough to work. Generally I take the meds early because I wake up by 7am whatever time I go to sleep when I take sleeping meds, so taking the meds at 1am wouldn't give me much sleep at all. I'm not feeling at all sleepy yet though so hope the one tablet is enough but better to be safe I think. Thanks Mabel  >hugs<

Fiz

  • Charter Member
  • Hero Member
  • *****
  • Posts: 4001
Re: Drug question
« Reply #3 on: December 09, 2013, 05:16:31 AM »
Found out the SR tramadol lasts 12 hours but these ER tramadol last 24 hours and I am still realy dizzy! Got a meeting at midday, not sure I should drive now  >doh< will have to see how I am later. Slept for 7 hours though which was good with the single temazepam. Woke with a headache however and I never get those normally.

Mabelcat

  • Charter Member
  • Hero Member
  • *****
  • Posts: 1602
Re: Drug question
« Reply #4 on: December 09, 2013, 11:32:13 AM »
I'm not sure what to recommend though the max dose of tramadol is actually 300mg all day so you are well within the limit but you need to be guided by how you actually feel before you a actually sleep.

I'm glad you slept and quite jealous if I'm honest.

ditchdwellers

  • Charter Member
  • Hero Member
  • *****
  • Posts: 3010
Re: Drug question
« Reply #5 on: December 09, 2013, 01:13:58 PM »
I used to take tramadol and always felt very sick if I took it on an empty stomach.  In fact, I have to eat a biscuit at the very least whenever I take any medication otherwise I will be ill.
I realise that it's very difficult for you to eat when you take your medication,  but it may help to explain why you are feeling so unwell.

ditchdwellers

  • Charter Member
  • Hero Member
  • *****
  • Posts: 3010
Re: Drug question
« Reply #6 on: December 09, 2013, 01:15:52 PM »
Sorry, just read mabelcats reply in the 3am thread and have duplicated! 

Fiz

  • Charter Member
  • Hero Member
  • *****
  • Posts: 4001
Re: Drug question
« Reply #7 on: December 09, 2013, 03:15:29 PM »
I only discovered that not only were these extended release tramadol but they were double the dose I have previously taken so I am fairly sure that is why I was so sick and dizzy. I always get the sick/dizzy affects anyway with tramadol (even though I last took them when I was eating regularly) hence being so reticent to take them but this was worse than normal not surprisngly given the larger than normal dose for me etc. Seems to have worn off now, for the most part. But in researching last night I found some worrying research that suggests long term zopiclone users have a higher risk of cancers, atm they don't know why. So I am thinking of not taking them anymore, or not regularly. I will just keep them for when I am very low. When I am that low I can't cope with being awake so it would be safer to take sleeping meds than extra tricyclics as I have in the past.

starsmurf

  • Hero Member
  • *****
  • Posts: 936
Re: Drug question
« Reply #8 on: December 09, 2013, 05:28:25 PM »
Fiz  >bighugs< >bighugs< >bighugs< >bighugs< >bighugs< >bighugs< >bighugs< >bighugs<

I hope you're feeling a bit better, physically and mentally.

Please don't worry too much about the zopiclone research.  When they say higher chance, it might mean that 1 more person in 100,000 users will get cancer.  Even saying that your chances are 100% higher might mean that 4 rather than 2 people in every 100,000 users will get it.

There could be other reasons for the increase that the study wasn't able to find.  Please don't get worried until there is more research.  It could be that some problems that people need to take zopiclone for could be the cause, rather than the zopiclone itself.

To be honest, your eating habits pose a far, far greater risk to your health than zopiclone does, even if you took it every day.  Please don't adjust your medication until there is evidence of harm.
Look carefully at the avatar, note what's barely visible in the gap in the rings.  I've highlighted it for you.

Fiz

  • Charter Member
  • Hero Member
  • *****
  • Posts: 4001
Re: Drug question
« Reply #9 on: December 09, 2013, 06:17:08 PM »
That's true stars. I see my psychiatrist next week I might talk to her about it too.

seegee

  • Charter Member and Volunteer
  • Super Hero Member
  • ******
  • Posts: 5166
Re: Drug question
« Reply #10 on: December 09, 2013, 06:31:32 PM »
Fiz  >bighugs< >bighugs< >bighugs< >bighugs< >bighugs< >bighugs< >bighugs< >bighugs<

I hope you're feeling a bit better, physically and mentally.

Please don't worry too much about the zopiclone research.  When they say higher chance, it might mean that 1 more person in 100,000 users will get cancer.  Even saying that your chances are 100% higher might mean that 4 rather than 2 people in every 100,000 users will get it.

There could be other reasons for the increase that the study wasn't able to find.  Please don't get worried until there is more research.  It could be that some problems that people need to take zopiclone for could be the cause, rather than the zopiclone itself.

To be honest, your eating habits pose a far, far greater risk to your health than zopiclone does, even if you took it every day.  Please don't adjust your medication until there is evidence of harm.

Evidence of long-term harm that is, not feeling unwell for a day after taking a large dose without eating enough recently. ;-)  That's not even enough evidence to know if something doesn't suit you personally, you'd need the same effect repeated at least twice in different weeks (preferably not in the same month)...

As for evidence of possible harm from a drug to people in general...
an increase from 1 in 10million to 2 in 10 million is 100% more (or double the risk) but it's still a small risk (1 in 5 million).  If a medicine wasn't generally safe it wouldn't be widely available for random GPs & junior hospital doctors to prescribe, it would be only recommended if initially prescribed by a specialist.

ATurtle

  • Hero Member
  • *****
  • Posts: 1501
    • The Awesome Turtle Blog
Re: Drug question
« Reply #11 on: December 11, 2013, 05:59:13 PM »
It seems that maximum Tramadol dosage is based on body weight, I'm 20 stone and my GP tells me to keep below 400mg a day. 

From memory, zopiclone and temazepam are sleeping pills, designed to switch the brain off to get you to sleep basically.

Tramadol is an analgesic or pain killer.  It works by causing the pain centres of the brain to "chill out" or work on the nerves to slow down the pain response.

I would not suggest the use of tramadol to replace the sleeping pills.

I would suggest that you eat, even a biscuit when taking tramadol, it stops the nausea for me, the problem comes when a doctor tells me to cut out "snacks".  I have porridge for breakfast, a sandwich for lunch, a small meal in the evening and a biscuit when going to bed.  They tell me to cut out the biscuit but that's the one I take extra tramadol (instant hits) if I'm in pain at the end of the day!
Tony.

"I choose not to place "DIS", in my ability." - Robert M. Hensel